×

zbMATH — the first resource for mathematics

Dichotomies for generalized ordinary differential equations and applications. (English) Zbl 1396.34034
The paper develops a basic theory of ordinary and exponential dichotomies for generalized linear differential equations of the form \[ x(t)=x(t_0)+\int_{t_0}^t \text{d}[A(s)]x(s), \] where \(A:J\subset\mathbb R\to {\mathcal L}(X)\) is a function with locally bounded variation, and solutions taking values in a Banach space \(X\).
The results are analogues of the classical theory presented in W. A. Coppel’s book [Dichotomies in stability theory. Springer, Cham (1978; Zbl 0376.34001)], and include the relation between the exponential dichotomy and the existence of a unique bounded solution to the inhomogeneous equation \[ x(t)=x(t_0)+\int_{t_0}^t \text{d}[A(s)]x(s)+f(t)-f(t_0). \]
In the second part of the paper, the authors show that their results are also applicable to measure differential equations and impulsive differential equations, which represent a special case of generalized ODEs. Reviewer’s remarks:
1) A correct reference for Theorem 4.1 is [Š. Schwabik, Math. Bohem. 125, No. 4, 431–454 (2000; Zbl 0974.34057)]; the finite-dimensional proof from [Š. Schwabik, Generalized ordinary differential equations. Singapore: World Scientific (1992; Zbl 0781.34003), Theorem 6.17] no longer works in the context of Banach spaces.
2) Condition (A3) on page 3158 might be simplified, since \(I+\lim_{r\to t+}\int_t^r G(s)\,\text{d}u(s)=I+G(t)\Delta^+u(t)\).

MSC:
34D09 Dichotomy, trichotomy of solutions to ordinary differential equations
45A05 Linear integral equations
34G10 Linear differential equations in abstract spaces
34A36 Discontinuous ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Afonso, S. M.; Bonotto, E. M.; Federson, M., On exponential stability of functional differential equations with variable impulsive perturbations, Differential Integral Equations, 27, 721-742, (2014) · Zbl 1340.34303
[2] Afonso, S. M.; Bonotto, E. M.; Federson, M.; Gimenes, L. P., Boundedness of solutions for functional differential equations with variable impulses via generalized ordinary differential equations, Math. Nachr., 285, 545-561, (2012) · Zbl 1252.34076
[3] Afonso, S. M.; Bonotto, E. M.; Federson, M.; Schwabik, Š., Discontinuous local semiflows for kurzweil equations leading to Lasalle’s invariance principle for differential systems with impulses at variable times, J. Differential Equations, 250, 2936-3001, (2011) · Zbl 1213.34019
[4] Bainov, D. D.; Kostadinov, S. I.; van Minh, Nguyen, Dichotomies and integral manifolds of impulsive differential equations, (1994), Oxford Graphics Printers Singapore
[5] Bartle, R. G., A modern theory of integration, Graduate Studies in Mathematics, vol. 32, (2000), AMS
[6] Coffman, C. V.; Schäfer, J. J., Dichotomies for linear difference equations, Math. Ann., 172, 139-166, (1967) · Zbl 0189.40303
[7] Coppel, W. A., Dichotomies in stability theory, Lecture Notes in Mathematics, (1978), Springer-Verlag Berlin, Heidelberg, New York · Zbl 0376.34001
[8] Daleckii, Ju. L.; Krein, M. G., Stability of solutions of differential equations in Banach space, Translations of Mathematical Monographs, vol. 43, (1974), American Mathematical Society Providence, Rhode Island
[9] Federson, M., Substitution formulas for the kurzweil and Henstock vector integrals, Math. Bohem., 127, 1, 15-26, (2002) · Zbl 1002.28012
[10] Federson, M.; Mesquita, J. G.; Slavík, A., Measure functional differential equations and functional dynamic equations on time scales, J. Differential Equations, 252, 3816-3847, (2012) · Zbl 1239.34076
[11] Federson, M.; Schwabik, Š., Generalized ODE approach to impulsive retarded differential equations, Differential Integral Equations, 19, 11, 1201-1234, (2006) · Zbl 1212.34251
[12] Federson, M.; Táboas, P. Z., Topological dynamics of retarded functional differential equations, J. Diff. Equations, 195, 2, 313-331, (2003) · Zbl 1054.34102
[13] Henry, D., Geometric theory of semilinear parabolic equations, Lecture Notes in Mathematics, vol. 840, (1980), Springer-Verlag Berlin-Heidelberg-New York
[14] Henstock, R., Lectures on the theory of integration, (1988), World Scientific Singapore · Zbl 0668.28001
[15] Hönig, C. S., Volterra Stieltjes-integral equations, (1975), North-Holland Publ. Comp Amsterdam
[16] Imaz, C.; Vorel, Z., Generalized ordinary differential equations in Banach spaces and applications to functional equations, Bol. Soc. Mat. Mexicana, 11, 47-59, (1966) · Zbl 0178.44203
[17] Kurzweil, J., Generalized ordinary differential equations and continuous dependence on a parameter, Czechoslovak Math. J., 7, 82, 418-448, (1957) · Zbl 0090.30002
[18] Kurzweil, J., Generalized ordinary differential equations, Czechoslovak Math. J., 8, 83, 360-388, (1958) · Zbl 0094.05804
[19] Lin, Z. S.; Lin, Y.-X., Linear systems exponential dichotomy and structure of sets of hyperbolic points, (1999), Word Scientific Publishing Co. Pte. Ltd. Singapore
[20] Naralenkov, K. M., On integration by parts for Stieltjes-type integrals of Banach space-valued functions, Real Anal. Exchange, 30, 1, 235-260, (2004/2005) · Zbl 1069.28008
[21] Oliva, F.; Vorel, Z., Functional equations and generalized ordinary differential equations, Bol. Soc. Mat. Mexicana, 11, 40-46, (1966) · Zbl 0178.44204
[22] Palmer, K. J., A generalization of Hartman’s linearization theorem, J. Math. Anal. Appl., 41, 753-758, (1973) · Zbl 0272.34056
[23] Palmer, K. J., Exponential dichotomies, the shadowing lemma and transversal homoclinic points, (Kircraber, U.; Walther, H. O., Dynamics Reported, vol. 1, (1988), John Wiley and Sons Chichester-New York-Brisbane-Toronto-Singapore), 265-306 · Zbl 0676.58025
[24] Sakamoto, K., Estimates on the strength of exponential dichotomies and application to integral manifolds, J. Differential Equations, 107, 259-279, (1994) · Zbl 0811.34007
[25] Schwabik, Š., Abstract Perron-Stieltjes integral, Math. Bohem., 121, 425-447, (1996) · Zbl 0879.28021
[26] Schwabik, Š., Generalized ordinary differential equations, Ser. Real Anal., vol. 5, (1992), World Scientific Singapore · Zbl 0781.34003
[27] Schwabik, Š., Linear Stieltjes integral equations in Banach spaces, Math. Bohem., 124, 433-457, (1999) · Zbl 0937.34047
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.